# SDR CALA2024021300418

- Difficulty date: February 1, 2024
- Submitted: February 13, 2024
- Operation: Air carrier
- Aircraft: N78008
- Make and model: Boeing 777224
- Aircraft serial: 29478
- Aircraft time: 115,093 hours, 11,876 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38005501
- Part serial: P1079
- Condition: Odor
- Location: Apu Bay
- Part time: 42,425 hours, 24,704 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW REPORTED ELECTRICAL BURNING SMELL TOWARDS END OF FLIGHT. CONTACT TOMC A/C EXTENSIVELY EXAMINED, UNABLE TO LOCATE BURNING SMELL. APU STARTED AND AIR CONDITIONING PACKS OPERATED, SMELL WAS VERY OBVIOUS THROUGHOUT A/ C AND FLIGHTDECK WITH AIR CONDITIONING OPERATING, SUSPECT APU BLEED AS BURNING SMELL. MEL REQUIRED FOR APU BLEED DEFERRAL. FOR INFO. CABIN CREW SMOKE/ODOR QUESTIONAIRE ATTACHED. MEL 4952A SEPERATE LOG PAGE FOR APU BLEED REF PARA E (3) NIL EVIDENCE OF FLUID INGESTION. NIL DAMAGE NOTED TO APU INLET SCREEN. APU CHECK VALVE REMOVED FOR ACCESS, APU BLEED DUCT DOES NOT APPEAR WET OR EVIDENCE OF RESIDUAL OIL. CHECK VALVE REFITTED REF AMM 49-52-03 APU CONTROL SURGE VALVE REMOVED AS PER AMM 49-53-01-000-801. NO LEAK OR OIL RESIDUE APPARENT INSIDE VALVE AND CONNECTING DUCTS. PICTURE ADDED FOR REFERENCE. ACP''D CONDITIONAL INSPECTION 05-51-58-800-801-C3. SEE LOG 6969429. CONTINUED FROM SECTION E., (1), (A), BOTH ENG RUN AND PACKS OPERATED FOR MORE THAN 2 HOURS. SMOKE/ODOR DID NOT DISSIPATE. REF FIM 21-00 TASK 808, ACP''D ITEMS D., (10), EXCEPT  FOR FURTHER INFO, ALSO SEE LP 6969429 FOR CONDITIONAL INSPECTION 05-51-58-800-801-C3 UP TO PARAGRAPH ''E'' LP 6961664 SHOWS APU OIL LEVEL SERVICED ON ARRIVAL TO LHR AND LP 6972130 SHOWS ANOTHER 4 QTYS ADDED TO APU POST ENGINE RUNS. SEE LP 6974034 FOR APU MAG CHIP INSPECTION APU. APU CONTROL SURGE VALVE REFITTED AS PER AMM 49-53-01 UNLOCKING FOR FIX OIL SMELL VERIFIED TO BE FROM DEFECTIVE APU BLEED.
